Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 10, NWS Kansas City, MO

May 15, 2015Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at May 15, 2015, 10:39 PM CDT for Howard County, Missouri. It took effect at May 15, 2015, 11:24 PM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
May 15, 2015, 10:39 PM CDT (03:39 UTC)
In effect from
May 15, 2015, 11:24 PM CDT
Expired
May 17, 2015, 6:19 AM CDT
In force
31 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 16.64 ft at May 16, 2015, 12:00 AM CDT.

actionminormoderate510152005/1605/1705/18
Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WGUS43 KEAX 160339
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1039 PM CDT FRI MAY 15 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Moniteau Creek near Fayette affecting Howard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-170339-
/O.NEW.KEAX.FL.W.0010.150516T0424Z-150517T1119Z/
/FYTM7.1.ER.150516T0424Z.150516T0800Z.150516T1119Z.UU/
1039 PM CDT FRI MAY 15 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Moniteau Creek near Fayette.
* until Sunday morning.
* At 10:30 PM Friday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 19.1 feet by Saturday morning. The river will fall below 
  flood stage by Saturday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   15.4   Fri 10 PM   19.1 Saturday morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$
2 follow-up statements
735 
WGUS83 KEAX 160459
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1159 PM CDT FRI MAY 15 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-170459-
/O.EXT.KEAX.FL.W.0010.000000T0000Z-150517T0618Z/
/FYTM7.1.ER.150516T0352Z.150516T0500Z.150516T0618Z.UU/
1159 PM CDT FRI MAY 15 2015

The Flood Warning continues for
  The Moniteau Creek near Fayette.
* until late Saturday night.
* At 11:30 PM Friday the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by 
  early Saturday morning. The river will fall below flood stage later
  Saturday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   16.5   Fri 11 PM   17.5 early Saturday morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$
183 
WGUS83 KEAX 160804
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
303 AM CDT SAT MAY 16 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-160833-
/O.CAN.KEAX.FL.W.0010.000000T0000Z-150517T0618Z/
/FYTM7.1.ER.150516T0352Z.150516T0500Z.150516T0639Z.UU/
303 AM CDT SAT MAY 16 2015

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At 2:30 AM Saturday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  1:39 AM Saturday.
* Forecast...The river will continue to fall to 6.3 feet by Sunday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   15.3   Sat 02 AM   12.4 early this morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 15, 6:33 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 15, 6:33 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT Fri May 15 2015

.SHORT TERM...(This Evening through Saturday)
Issued at 330 PM CDT FRI MAY 15 2015

Active weather already underway in a line stretching from NW MO
southeastward into the Boonville-Moberly area has been feisty at
times, with some of the individual cells becoming strong and
marginally severe. The primary threats with this line, other than
dangerous cloud-to-ground lightning and gusty winds, has been the
heavy rainfall with some downpours being reported in a very short
amount of time. In the Warrensburg area, approximately 0.6 inches of
rain fell within about a 15 minute period, along with other reports
from across the KC metro area when the line came through, indicating
very efficient rain producers in a copiously-moist airmass. Latest
RAP PWAT values via the SPC Mesoanalysis page are showing ~1.3 to
~1.5 inches, which is around/above the 90th percentile for this time
of year based on climatology. What will need to be watched through
tonight is the potential for redevelopment behind this line as the
atmosphere attempts to quickly recharge. SBCAPE values have already
begun to rebound behind the line with just some marginal CIN in the
area. Additionally, dewpoints continue to linger in the upper 60s
and visible satellite imagery, along with area ground obs, shows
some partial clearing, allowing temps to continue to climb into the
mid to upper 70s behind the line. While it is possible that the line
worked over the local atmosphere enough to quell storm chances for
the rest of tonight, indications are pointing toward not ruling out
the possibility of redevelopment across the forecast area.

For early tomorrow morning, could see a brief break in the radar
imagery before the day becomes active once more. The approaching
system has been well-advertised at this point and trends continue to
indicate that while storms could fire up as early as midday out
ahead of the front, the main push won't be coming through until
tomorrow night. Early in the evening, plentiful instability will be
in place as the dynamics move into the area from the west but as
night falls and the surface-based instability wanes, storms could
become more elevated as the night progresses and the activity treks
eastward across the forecast area. LL nocturnal jet should be
ramping up as the SBCAPE winds down, so something else to keep in
mind with the evolution of the storms tomorrow night. With plentiful
moisture continuing to dampen the atmosphere through tomorrow night,
PWAT values could climb even higher than today, flirting with max
values for this time of year. Heavy rain will once again be a
concern, along with any strong to severe storms that may develop.
Bottom line: this system will be one to continue to watch closely,
particularly in eastern KS/western MO where the ingredients align
better for severe chances.

For Sunday, the front will be making its way through so some storm
chances could continue to exist for primarily the eastern half of
the forecast area with perhaps some stronger storms, but not as much
of a concern as compared to tomorrow as the ingredients wane in
intensity, making it a less favorable environment for sustained
activity. With the fropa by Sunday night, precip chances will
completely exit with it, leaving Monday with a rather pleasant
mid-Spring day.

Much like today, temps tomorrow will have no problems once again
reaching into the upper 70s despite any possible cloud cover or
rain, thanks to the stout WAA under southerly flow. Highs will
similarly climb into the upper 70s to lower 80s on Sunday with the
last punch of warm, moist air before the much cooler, drier airmass
takes over on the backside of the front. Lows tonight and tomorrow
night will be balmy again, only dropping into the mid 60s with the
cooldown arriving on our doorstep by Sunday night. NW MO will be
greeted with upper 40s to lower 50s Monday morning, with a gradient
of warmer temps across the forecast area from the NW to the SE as
locations from around Howard County through Bates County struggle to
drop below the 60 degree mark.

.LONG TERM...(Saturday Night through Friday)
Issued at 254 PM CDT FRI MAY 15 2015

The early part of next week will feature dry weather with cooler than
normal temperatures as a surface ridge noses into the area from the
north. Through at least Tuesday expect the area to be firmly under
the influence of the surface ridge. Expect highs on Monday and
Tuesday to generally be in the middle 60s to perhaps lower 70s with
lows in the 40s to 50s. the chances for rain then return for the
middle part of next week, as the surface ridge moves off to the east
and southerly return flow brings some moisture back into the plains.
With a large trough expected to take form across the western CONUS
southwest flow aloft will aid in producing precipitation in the
Tuesday night Wednesday time frame. With another surface ridge
progged to nose in late next week the chances for rain likewise
dwindle toward the end of the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 629 PM CDT FRI MAY 15 2015

A period of MVFR ceilings is expected late tonight into early
tomorrow morning. Otherwise VFR conditions are likely. Showers and
storms look to develop again tomorrow afternoon. These look to be hit
or miss so have just mentioned a VCTS for now. More widespread
activity is likely after 00Z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...lg
LONG TERM...Leighton
AVIATION...CDB
Hazardous weather outlook, May 15, 6:47 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT FRI MAY 15 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-170000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
647 PM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH DECREASING
 CHANCES OVERNIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
 THROUGH CENTRAL MISSOURI THROUGH EARLY THIS EVENING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 SEVERE STORMS ARE POSSIBLE AREA-WIDE LATE SATURDAY AFTERNOON
 THROUGH SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND
 LARGE HAIL.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, May 15, 4:52 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 PM CDT FRI MAY 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     TSTM WND DMG     1 WSW CLAYCOMO          39.20N 94.51W
05/15/2015                   CLAY               MO   PUBLIC

            SEVERAL TREE LIMBS WERE SNAPPED AND A TREE WAS UPROOTED.
            TIME IS ESTIMTED.

&&

CDB
Special weather statement, May 15, 5:23 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT FRI MAY 15 2015

MOZ039-152300-
SALINE MO-
523 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY UNTIL 600 PM CDT...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MARSHALL...MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARSHALL...SLATER...ARROW ROCK AND GILLIAM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3905 9296 3902 9299 3899 9334 3912 9337
      3931 9302 3912 9294 3911 9295 3910 9293
      3907 9292
TIME...MOT...LOC 2223Z 234DEG 24KT 3907 9328

LAFLIN
Local storm report, May 15, 7:36 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT FRI MAY 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     FLASH FLOOD      FAYETTE                 39.15N 92.69W
05/15/2015                   HOWARD             MO   TRAINED SPOTTER

            STREET FLOODING OCCURRING...WATER IS SEVERAL INCHES DEEP

&&

LAFLIN
Special weather statement, May 15, 7:51 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 PM CDT FRI MAY 15 2015

MOZ039-040-046-160115-
COOPER MO-HOWARD MO-SALINE MO-
751 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...WESTERN
HOWARD AND NORTHWESTERN COOPER COUNTIES UNTIL 815 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF PILOT GROVE...OR 16 MILES
SOUTHEAST OF MARSHALL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NELSON...BLACKWATER AND ARROW ROCK.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 82 AND 90.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3887 9304 3888 9305 3893 9305 3893 9314
      3917 9304 3908 9282
TIME...MOT...LOC 0052Z 208DEG 26KT 3894 9306

LAFLIN
Local storm report, May 15, 9:51 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT FRI MAY 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLOOD            FAYETTE                 39.15N 92.69W
05/15/2015                   HOWARD             MO   LAW ENFORCEMENT

            WATER OVER SHIELDS STREET

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:30 PM CDTAreal Flood AdvisoryEAXHoward3 hr
May 15, 7:51 PM CDTSpecial Weather StatementEAXSaline24 min
May 15, 8:14 PM CDTRiver Flood WarningEAXAtchison, Holt29 hr
May 16, 5:28 PM CDTAreal Flood AdvisoryEAXMacon, Randolph3 hr
May 16, 6:53 PM CDTSpecial Weather StatementEAXBuchanan52 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.